Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 5, NWS St. Louis, MO

January 8, 2008Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Jan 8, 2008, 1:30 PM CST for Lincoln County, Missouri. It took effect at Jan 8, 2008, 8:34 PM CST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 8, 2008, 1:30 PM CST (19:30 UTC)
In effect from
Jan 8, 2008, 8:34 PM CST
Expired
Jan 9, 2008, 9:18 AM CST
In force
13 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.49 ft at Jan 8, 2008, 8:00 PM CST.

actionminormoderate102001/0801/0901/10
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 081930
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
130 PM CST TUE JAN 08 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY

.THIS FLOOD WARNING IS A RESULT OF 2.5 INCH RAINFALL THE 
PAST 24 HOURS...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

TURN AROUND DONT DROWN

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-091930-
/O.NEW.KLSX.FL.W.0005.080109T0412Z-080110T1315Z/
/TRYM7.1.ER.080109T0412Z.080109T1200Z.080109T1315Z.NO/
130 PM CST TUE JAN 08 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 
FLOOD WARNING FOR THE CUIVRE RIVER NEAR TROY.

* FROM THIS EVENING TO THURSDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  1:00 PM TUESDAY THE STAGE WAS 16.2 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...RISE TO NEAR 21.8 FEET BY TOMORROW MORNING THEN FALL 
  BELOW FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/09  01/10  01/11  01/12  01/13

CUIVRE RIVER
  TROY             21   16.2      21.8    7.0    5.2    5.1    5.0
2 follow-up statements
000 
WGUS83 KLSX 090235
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
835 PM CST TUE JAN 08 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY 

.THIS FLOOD WARNING IS A RESULT OF AROUND 2 INCHES OF PRECIPITATION 
THE PAST 24 HOURS AND VERY LITTLE PRECIPITATION FORECAST 
IN THE NEXT 24 HOURS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN PREDICTED.  
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION 
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-100235-
/O.EXT.KLSX.FL.W.0005.080109T0234Z-080110T1228Z/
/TRYM7.1.ER.080108T2340Z.080109T0600Z.080109T1228Z.NO/
835 PM CST TUE JAN 08 2008

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER NEAR TROY
* UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 PM TUESDAY THE STAGE WAS 21.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.7 FEET BY 
  AFTER MIDNIGHT AND INTO WEDNESDAY. 
* THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/09  01/10  01/11  01/12  01/13

CUIVRE RIVER
  TROY             21   21.5      21.4    6.2    5.1    5.0    5.0
000 
WGUS83 KLSX 091518
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CST WED JAN 09 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
EAST MISSOURI...
 
  THE CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY

THIS WILL BE THE LAST STATEMENT FOR THIS EVENT.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-091548-
/O.CAN.KLSX.FL.W.0005.000000T0000Z-080110T1228Z/
/TRYM7.1.ER.080108T2340Z.080109T0315Z.080109T0506Z.NO/
918 AM CST WED JAN 09 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CUIVRE RIVER NEAR TROY.
* AT  8:00 AM WEDNESDAY THE STAGE WAS 14.6 FEET. 
* FELL BELOW FLOOD STAGE AT 11:06 PM TUESDAY.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...A DOWNWARD TREND WILL CONTINUE.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   01/10  01/11  01/12  01/13  01/14

CUIVRE RIVER
  TROY             21   14.6       6.2    5.1    5.0    4.9    4.9

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jan 8, 12:11 PM CST, 1 hour 19 minutes earlier.

Area forecast discussion, Jan 8, 12:11 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1211 PM CST TUE JAN 8 2008

.UPDATE...
THUNDERSTORM THREAT HAS BECOME CONFINED TO THE FAR SRN AND ERN
PARTS OF THE CWA THIS AFTERNOON AS MOST OF THE REGION REMAINS
STABILIZED BEHIND LAST NIGHTS STORMS. DRY SLOT IS WORKING UP FROM
SWRN MO...SO THERE WILL BE SOME BREAKS IN THE CLOUDS AND ONLY CHC
FOR PRECIP OVER CNTRL AND E CNTRL MO. PRECIPITATION FORECAST
STILL LOOKS GOOD UP NORTH AS DEFORMATION ZONE EXTENDING FROM ERN
KS INTO ERN IA WILL LIFT NEWD ACROSS THE FAR NRN PART OF THE CWA
LATER THIS AFTERNOON AND THIS EVENING. OTHERWISE ONLY MINOR
ADJUSTMENTS BASED ON CURRENT TRENDS.

BRITT

&&

.DISCUSSION...
THE STORM SYSTEM THAT BROUGHT SVR WX TO THE REGION YDY WL CONT TO
AFFECT WX ACROSS THE REGION AGAIN TDY. CDFNT CURRENTLY ACROSS ERN
KS...THRU W CENTRAL TO NERN MO...AND ACROSS W CENTRAL TO NRN IL WL
MV EWD SLOWLY TDY. THE CDFNT WL BE IN THE STL METRO AREA AROUND 18Z
TDY. THE UPR LVL TROF THEN BECOMES NEGATIVELY TILTED AND QUICKLY
EJECTS THE SYSTEM ENEWD THIS AFTN.

ATTM...MDLS INDICATE THAT ATMO WL HAVE A CHC TO DESTABILIZE ENUF FOR
POSSIBILITY OF ANOTHER ROUND OF SVR WX AHEAD OF THE CDFNT LATE THIS
MRNG AND INTO THE AFTN.

MDLS ARE BEGINNING TO INDICATE A BRIEF PD OF SN ACROSS EXTREME NRN
PORTIONS OF THE CWA THIS EVE. BASED ON CURRENT MDL TRENDS...LITTLE
TO NO SN ACCUMULATION IS EXPECTED. AFTER THIS SYSTEM PULLS
NEWD...WED IS EXPECTED TO DRY WITH ABV AVG TEMPS WITH HIGHS IN THE
UPR 40S AND 50S.

MDLS SOLNS BEGIN TO DIVERGE AFTER WED WITH EACH MDL HAVING A LITTLE
DIFF SOLN REGARDING STRENGTH AND TIMING OF SYSTEM. HOWEVER...GFS IS
THE OUTLIER WITH THIS SYSTEM KEEPING THE MAIN SYSTEM WELL N OF MO.
THIS SYSTEM WL BRING A CHC OF RA OR SN TO MUCH OF THE AREA ON THURS
INTO FRI. DUE TO LOW CONFIDENCE IN LATEST MDL SOLNS...MADE FEW
CHANGES TO PREV FCST AND TRENDED TWD NAM...UKMET AND ECMWF SOLNS.
MADE FEW CHANGES TO PREV FCST IN EXTD PDS.

TILLY

&&

.AVIATION...
FOR THE 18Z TAFS...
COLD FRONT EXTENDS ROUGHLY FROM KIJX TO KAIZ AT 18Z. ALONG THIS
FRONT REMAINS IFR/LIFR CIGS AND VSBYS WITH KCOU AT LESS THAN 1/4SM
AT THIS TIME. HAVE KUIN AND KCOU IMPROVING THE NEXT FEW HOURS AS
FRONT CONTINUES TO MOVE EWD...AND ACCORDINGLY HAVE IFR CONDITIONS
MOVING INTO KSTL/KSUS LATER THIS AFTERNOON. ADDED A TEMPO GROUP
FOR MIX OF -RASN AS AREA OF PRECIPITATION OVER WRN MO LIFTS NEWD
LATER THIS AFTERNOON. OTHERWISE...STILL HAVE VFR CONDITIONS WITH
DECREASING WINDS TONIGHT AS THE SYSTEM LIFTS OUT MO/IL.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jan 8, 11:58 AM CST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CST TUE JAN 8 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-091200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1158 AM CST TUE JAN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED OVER PARTS OF SOUTHEAST
MISSOURI AS WELL AS SOUTHWEST AND WEST CENTRAL ILLINOIS. A FEW OF
THESE STORMS MAY PRODUCE BRIEF DOWNPOURS...GUSTY WINDS AND
FREQUENT LIGHTNING.

THERE IS A SLIGHT CHANCE OF SNOW ACROSS EXTREME NORTHEASTERN
MISSOURI LATE THIS AFTERNOON. LITTLE OR NO SNOW ACCUMULATION IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF SNOW ACROSS THE AREA ON THURSDAY AND
THURSDAY NIGHT. THERE IS ALSO A CHANCE OF SNOW OVER SOUTHEAST
MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS ON
SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Special weather statement, Jan 8, 8:32 AM CST, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
832 AM CST TUE JAN 8 2008

MOZ099-081530-
REYNOLDS MO-
832 AM CST TUE JAN 8 2008

AT 832 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM 15 MILES SOUTHWEST OF ELLINGTON...MOVING NORTHEAST AT
55 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 45 MPH...
HEAVY RAIN...AND FREQUENT LIGHTNING AS IT AFFECTS GARWOOD AND
ELLINGTON BETWEEN 832 AM AND 930 AM.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 7, 6:20 PM CSTSevere Thunderstorm WarningLSXPike40 min
Jan 7, 7:23 PM CSTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau52 min
Jan 7, 8:12 PM CSTSevere Thunderstorm WarningLSXCallaway, Montgomery, Warren48 min
Jan 7, 8:27 PM CSTTornado WarningLSXPike48 min
Jan 7, 8:35 PM CSTTornado WarningLSXCrawford, Franklin, Gasconade40 min
Jan 7, 8:52 PM CSTSevere Thunderstorm WarningLSXGasconade, Osage38 min
Jan 7, 9:04 PM CSTTornado WarningLSXGasconade, Osage41 min
Jan 7, 9:43 PM CSTTornado WarningLSXLincoln, Pike47 min
Jan 7, 9:43 PM CSTTornado WarningLSXFranklin, Gasconade, Warren27 min
Jan 7, 10:01 PM CSTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade44 min
Jan 7, 10:43 PM CSTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren47 min
Jan 7, 11:18 PM CSTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis42 min
Jan 8, 12:08 AM CSTSevere Thunderstorm WarningLSXCrawford, Gasconade52 min
Jan 8, 12:35 AM CSTSevere Thunderstorm WarningLSXFranklin, Washington40 min
Jan 8, 1:10 AM CSTSevere Thunderstorm WarningLSXJefferson, Saint Louis, City of Saint Louis50 min
Jan 8, 3:39 AM CSTRiver Flood WarningLSXMarion17 hr
Jan 8, 4:26 AM CSTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Osage, Washington49 min
Jan 8, 4:39 AM CSTSevere Thunderstorm WarningLSXIron, Reynolds51 min
Jan 8, 5:02 AM CSTSevere Thunderstorm WarningLSXFranklin, Washington25 min
Jan 8, 2:30 PM CSTRiver Flood WarningLSXOsage20 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.